Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 7, 2008, 1:41 PM CDT for Freeborn County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 1:41 PM CDT (18:41 UTC)
- Expired
- Jul 7, 2008, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Freeborn County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:05 PM CDT | HAIL 0.75 | 5 Ene Myrtle, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 071841
SVRMPX
MNC047-071915-
/O.NEW.KMPX.SV.W.0143.080707T1841Z-080707T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 215 PM CDT
* AT 139 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF GLENVILLE...OR ABOUT 14
MILES SOUTH OF ALBERT LEA...AND MOVING NORTHEAST AT 37 MPH.
* SOME LOCATIONS INCLUDE...
GLENVILLE...
MYRTLE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4351 9343 4383 9307 4351 9305 4350 9323
4349 9343
TIME...MOT...LOC 1841Z 239DEG 32KT 4347 9327
$$
JPR1 follow-up statement
000 WWUS53 KMPX 071900 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 200 PM CDT MON JUL 7 2008 MNC047-071915- /O.CON.KMPX.SV.W.0143.000000T0000Z-080707T1915Z/ FREEBORN MN- 200 PM CDT MON JUL 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHEASTERN FREEBORN COUNTY... AT 156 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR MYRTLE...OR ABOUT 2 MILES SOUTHEAST OF MYRTLE...AND MOVING NORTHEAST AT 36 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE LONDON AND MYRTLE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4351 9331 4383 9307 4351 9305 4350 9323 TIME...MOT...LOC 1900Z 238DEG 31KT 4355 9309 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:56 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 7, 11:56 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1156 AM CDT MON JUL 7 2008 .PREV DISCUSSION.../ISSUED 336 AM CDT MON JUL 7 2008/ FORECAST CONCERN NEAR TERM IS TWO-FOLD. CONVECTIVE CHANCES MOVING IN THIS MORNING...ALONG WITH SEVERE WEATHER THREAT INTO THIS EVENING. WATER VAPOR IMAGERY SHOWING COUPLE OF SHORT WAVES MOVING ACROSS NORTHEAST NEBRASKA AND THE OTHER MOVING ACROSS CENTRAL SOUTH DAKOTA. RADAR TRENDS HAS WHATEVER IS LEFT OF NEBRASKA WEATHER MOVING INTO SOUTHWEST MN AFTER 11Z. 00Z NAM AND NOW 06Z NAM...CONTINUES THIS TREND AS WELL. WILL MENTION LIKELY POPS DEVELOPING INTO SC MN THIS MORNING. NAM MERGES THESE TOW WAVES OVER MN AND THE RESULT SHOULD CONTINUE TSRA THREAT THROUGH THE DAY. WILL TRY AND TIME ACTIVITY INTO NORTHERN CWA THIS AFTERNOON. INSTABILITY WILL BE LIMITED SOMEWHAT DUE TO CLOUDS/PCPN AROUND INTO THE AFTERNOON...BUT SHOULD STILL SEE SOME 3K J/KG CAPE DEVELOPING INTO THE SOUTHEAST QUADRANT OF THE CWA AHEAD OF FRONTAL BOUNDARY THAT DEVELOPS AS TROUGH APPROACHES. DEEP LAYER SHEAR VALUES INCREASE AS SHORT WAVE TROUGH APPROACHES AS WELL...SO COULD SEE SOME SUPERCELLS DEVELOP...BEFORE MORE LINEAR PATTERN TO CONVECTION DEVELOPS. PWATS INCREASE TO AROUND 2 INCHES INTO WC WI THIS AFTERNOON...AND MOISTURE TRANSPORT FOCUSES INTO THIS AREA AS WELL. WILL MENTION HEAVY RAIN POTENTIAL FAR EASTERN CWA FOR THE AFTERNOON/EVENING. ISOLATED HEAVY RAINFALL LAST EVENING YIELDED SOME 2 INCH PLUS AMOUNTS INTO WC WI AS WELL. HAVE TRIMMED MAV GUIDANCE TEMPS SOMEWHAT. BANKING ON SOME SUNSHINE...ESPECIALLY NORTHEAST AREA...SO WILL GO IN BETWEEN MET/MAV GUIDANCE NUMBERS FOR TODAY. ACTIVITY WANES EASTERN AREAS INTO THE OVERNIGHT. THEN WILL GO DRY TUESDAY AND WEDNESDAY AS WEAK SURFACE HIGH MOVES ACROSS. WARM AIR ADVECTION PATTERN DEVELOPS AGAIN LATER WED NIGHT INTO THURSDAY NIGHT. SURFACE WARM FRONT PROGGED TO LIFT INTO CENTRAL MN DURING THIS PERIOD. CAPPING DEVELOPS TO THE SOUTHWEST AS UPPER RIDGE BUILDS OVER THE AREA. 00Z GFS AND NOW 00Z ECMWF IS TRENDING THIS WAY AS WELL. WILL INTRODUCE SOME POPS ACROSS MUCH OF THE AREA WED NIGHT INTO THU NIGHT. LATER FORECASTS MAY HAVE TO RETRACE PCPN CHANCES INTO THE WEEKEND AS GFS AND ECMWF HAVE TRENDED COLD FRONT MOVING INTO SOUTHERN MN/IA REGION SAT INTO MONDAY. THIS SHOULD FOCUS POPS/WX INTO SOUTHERN REGION OF FA. && .AVIATION.../18Z TAF ISSUANCE/ SCT SHOWERS CURRENTLY OVER THE AREA IN BROAD WARM ADVECTION PATTERN AHEAD OF MAIN TROUGH EXTENDING FROM NW ND INTO E SD. EXTENSIVE CLOUD CANOPY OVER THE AREA WITH THESE SHOWERS HAS KEPT DEEP INSTABILITY OVER IA THROUGH THE MORNING. HOWEVER...LOW LEVEL FLOW WILL BE INCREASING OVER IA INTO SE MN AND WEST CENTRAL WI THIS AFTERNOON AS BOUNDARY OVER IA LIFTS INTO SOUTHERN MN. EXPECT STRONGER THUNDERSTORM ACTIVITY TO DEVELOP OVER SE MN AND WEST CENTRAL WI AFTER 21Z. MORE ISOLD THUNDER EXPECTED WESTERN TAF SITES. EXPECT MVFR CEILING CONDITIONS IN THUNDERSTORMS AND POSSIBLE IFR VSBYS VCNTY KEAU. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA BY ABOUT 03Z. SOME CHANCE OF SCT-BKN CLOUDS 040 OVER NE CWA BEHIND TROUGH. SOME RISK OF MVFR VSBYS IN FOG EASTERN AREAS IN WEAK WIND GRADIENT BEHIND INITIAL TROUGH OVERNIGHT. HAVE RESTRICTED THIS TO KSTC AND KEAU FOR NOW. OTHERWISE CU DEVELOPMENT EXPECTED IN COOL ADVECTION PATTERN...MAINLY EASTERN SITES TUESDAY MORNING. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JPR
Hazardous weather outlook, Jul 7, 1:08 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 108 PM CDT MON JUL 7 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 108 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN MINNESOTA...PARTS OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE LATER THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND STRONG WINDS. THE AREA UNDER THE GREATEST RISK OF SEVERE WEATHER IS GENERALLY SOUTH OF A LINE FROM MANKATO...TO RED WING...TO LADYSMITH. AN ISOLATED TORNADO IS POSSIBLE IN THIS AREA AS WELL. NORTH OF THIS LINE...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH THE GREATEST LIKELIHOOD FOUND EAST OF A LINE FROM NEAR CAMBRIDGE...TO MINNESOTA LAKE. MOST OF THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA BY 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM LATER WEDNESDAY NIGHT...LASTING INTO THE WEEKEND. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION AND BECOME NEARLY STATIONARY ACROSS CENTRAL MINNESOTA BY FRIDAY. A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATER SATURDAY AND SUNDAY...GENERATING ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 36 min |
| Jul 7, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 38 min |
| Jul 7, 6:15 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 27 min |
| Jul 7, 6:38 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Benton, Isanti, Mille Lacs, Sherburne | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.